MAUDE Adverse Event Report: SYNTHES GMBH TI MATRIXMIDFACE OBL L-PL 3X4 H-LT/0.7; PLATE, BONE

SYNTHES GMBH TI MATRIXMIDFACE OBL L-PL 3X4 H-LT/0.7; PLATE, BONE
Catalog Number 04.503.355
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: b3: unknown event date d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient underwent nasal reconstructive surgery.One synthes, l-shape and one synthes, straight 0.5mm, multi-hole titanium mini plates were used in her surgery.One of the mini-plates was screw fixated to the right nasal bone with the mini-plate extending subcutaneously to the right external nasal valve/nostril, for support of the right internal and external valves.The other mini-plate was suture-secured to the cartilaginous dorsal and caudal nasal septum, submucosally, for support of the nasal dorsum and tip.The patient did well postoperatively until approximately (b)(6) 2020, when excessive mobility of the right side mini-plate at the screw fixation sites on the right nasal bone was discovered.Revision surgery with re-fixation of the right side mini-plate to the nasal bone was performed on (b)(6) 2021.The patient did well with normal, comfortable breathing until (b)(6) 2024, when the right-side nasal obstruction recurred due to valve collapse.The patient subsequently underwent dental x-rays for a separate issue that revealed mini-plate discontinuities.Detailed x-rays of the nasal bones were obtained on (b)(6) 2024, showing complete discontinuity of the mid regions of both of the mini-plates.The cause of the mini-plate discontinuities is unknown, but it cannot be explained by nasal trauma or other similar factors, as there has been no such trauma sustained by the patient since the time of her initial surgery in 2020.The patient will require revision nasal surgery for replacement of the mini-plates, as her right-side nasal breathing is significantly obstructed due to recurrent nasal valve collapse secondary to the mini-plate discontinuity resulting in failure of rigid support of the right nasal valve.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
TI MATRIXMIDFACE OBL L-PL 3X4 H-LT/0.7
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20439695
Report Number8030965-2024-12781
Device Sequence Number18140308
Product Code JEY
UDI-Device Identifier10887587020037
UDI-Public(01)10887587020037
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.503.355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TI MATRIXMIDFACE ADAPTION PL/20 H/0.5; TI MATRIXMIDFACE EMERGENCY SCREW 4MM; TI MATRIXMIDFACE SCREW SELF-DRILLING 4MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale